MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Posterior Capsule Opacification (4807)
Date of Event 02/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported that, after intraocular implantation surgery, the patient was unhappy with the vision facing excessive light during the day time also.The patient experienced excessive bright and flashes around the eye.The patient also had difficulty reading, hand writing on white paper, difficulty in distinguishing black letters on white board, excessive posterior capsule opacification in his left eye.Additional information received stating that the patient experienced glare, halos, poor reading ability in bright light.Increased reflection of white light, inability to see signals, inability to read letters in white background.Diagnosis of the harm was glare due to lens optical design.The patient's issue has not resolved and surgeon is planning to perform lens exchange.There are two medical device reports associated with this patient.This report is associated with the left eye.
 
Additional Manufacturer Narrative
The product was not returned.Product history records were reviewed and the documentation indicated the product met release criteria.Associated products were not provided.It is unknown if qualified products were used.The product investigation could not identify a root cause.The power and resolution of each lens is 100% evaluated during the manufacturing process to determine acceptability per model and diopter.Follow up attempts were made.The file will be reopened if additional information is provided.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Correction information was provided in d.4., and d.10.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18885915
Report Number1119421-2024-00456
Device Sequence Number7774052
Product Code MFK
UDI-Device Identifier00380652357760
UDI-Public(01)00380652357760(17)270705(11)220707(10)15445142(21)15445142062
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTFNT00
Device Catalogue NumberTFNT00.215
Device Lot Number15445142
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/16/2024
Supplement Date Received by Manufacturer05/01/2024
10/08/2024
Initial Report FDA Received Date03/12/2024
Supplement Report FDA Received Date05/28/2024
11/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/07/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IRIVISC HPMC; MONARCH III IOL, CARTRIDGE D
Outcome Attributed to Adverse Event Other;
Patient Age54 YR
Patient SexMale